Alert archive / California / Hazardous Seas Warnings in 2009
Hazardous Seas Warning 36, NWS Eureka, CA
NWS Eureka, CA issued this hazardous seas warning at Nov 22, 2009, 8:48 AM PST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 22, 2009, 8:48 AM PST (16:48 UTC)
- Expired
- Nov 23, 2009, 2:46 AM PST
- In force
- 18 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
551 WHUS76 KEKA 221648 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 848 AM PST SUN NOV 22 2009 PZZ455-230100- /O.CAN.KEKA.SC.Y.0062.000000T0000Z-091123T0500Z/ /O.NEW.KEKA.SW.Y.0063.091122T1648Z-091123T1200Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 848 AM PST SUN NOV 22 2009 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 4 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 4 AM PST MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ475-230100- /O.CAN.KEKA.SC.Y.0062.000000T0000Z-091123T1200Z/ /O.NEW.KEKA.SW.Y.0063.091122T1648Z-091123T1200Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 848 AM PST SUN NOV 22 2009 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 4 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 4 AM PST MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ450-230100- /O.UPG.KEKA.SC.Y.0063.000000T0000Z-091123T0500Z/ /O.NEW.KEKA.SE.W.0036.091122T1648Z-091123T1200Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 848 AM PST SUN NOV 22 2009 ...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 4 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT UNTIL 4 AM PST MONDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ470-230100- /O.UPG.KEKA.SC.Y.0062.000000T0000Z-091123T1200Z/ /O.NEW.KEKA.SE.W.0036.091122T1648Z-091123T1200Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 848 AM PST SUN NOV 22 2009 ...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 4 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT UNTIL 4 AM PST MONDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$
3 follow-up statements
280 WHUS76 KEKA 222223 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 223 PM PST SUN NOV 22 2009 PZZ450-470-231200- /O.CON.KEKA.SE.W.0036.000000T0000Z-091123T1200Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 223 PM PST SUN NOV 22 2009 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 AM PST MONDAY... PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ455-475-231200- /O.CON.KEKA.SW.Y.0063.000000T0000Z-091123T1200Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 223 PM PST SUN NOV 22 2009 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 4 AM PST MONDAY... PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$
334 WHUS76 KEKA 230432 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 832 PM PST SUN NOV 22 2009 PZZ450-470-231200- /O.CON.KEKA.SE.W.0036.000000T0000Z-091123T1200Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 832 PM PST SUN NOV 22 2009 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 AM PST MONDAY... A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 AM PST MONDAY. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ455-475-231200- /O.CON.KEKA.SW.Y.0063.000000T0000Z-091123T1200Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 832 PM PST SUN NOV 22 2009 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 4 AM PST MONDAY... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 4 AM PST MONDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$
863 WHUS76 KEKA 231046 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 246 AM PST MON NOV 23 2009 PZZ450-231700- /O.CAN.KEKA.SE.W.0036.000000T0000Z-091123T1200Z/ /O.EXB.KEKA.SW.Y.0063.000000T0000Z-091123T1700Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 246 AM PST MON NOV 23 2009 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 9 AM PST THIS MORNING... ...HAZARDOUS SEAS WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 9 AM PST THIS MORNING. THE HAZARDOUS SEAS WARNING HAS BEEN CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ470-232000- /O.CAN.KEKA.SE.W.0036.000000T0000Z-091123T1200Z/ /O.EXB.KEKA.SW.Y.0063.000000T0000Z-091123T2000Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 246 AM PST MON NOV 23 2009 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL NOON PST TODAY... ...HAZARDOUS SEAS WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL NOON PST TODAY. THE HAZARDOUS SEAS WARNING HAS BEEN CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ455-231700- /O.EXT.KEKA.SW.Y.0063.000000T0000Z-091123T1700Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 246 AM PST MON NOV 23 2009 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 9 AM PST THIS MORNING... PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ475-232000- /O.EXT.KEKA.SW.Y.0063.000000T0000Z-091123T2000Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 246 AM PST MON NOV 23 2009 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL NOON PST TODAY... PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$
What forecasters said that day
The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this hazardous seas warning went out at Nov 22, 3:50 AM PST, 4 hours 58 minutes earlier.
Area forecast discussion, Nov 22, 3:50 AM PST, 4 hours 58 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE EUREKA CA 350 AM PST SUN NOV 22 2009 .SYNOPSIS...SCATTERED SHOWERS WILL DIMINISH THROUGH THE DAY AS HIGH PRESSURE BUILDS INTO THE REGION. WARMER AND DRY WEATHER WILL PREVAIL THROUGH THE MIDDLE OF THE WEEK BEFORE ANOTHER STORM BRINGS A CHANCE OF PRECIPITATION TO THE REGION. && .DISCUSSION...SFC ANALYSIS SHOWS COLD FRONT PUSHING INTO NW CA EARLY THIS MORNING. SCT TO NUM SHOWERS THIS MORNING WILL DIMINISH THROUGH THE DAY AS THE FRONT PUSHES INLAND AND HIGH PRESSURE BUILDS INTO THE REGION. SKIES WILL CLEAR OVERNIGHT ALLOWING FOR SUBSTANTIAL RADIATIONAL COOLING WITH TEMPS OVER THE COASTAL PLAIN DROPPING INTO THE UPPER TO MID 30S. MODELS IN GOOD AGREEMENT IN A BROAD RIDGE PREVAILING OVER THE E PAC/W CONUS THROUGH MID WEEK. MODELS DIFFER IN TIMING OF MINOR SHORT WAVES PASSING OVER THE RIDGE...BUT THESE DISTURBANCES WILL PASS WELL N OF CWA WITH LITTLE BUT INCREASED CLOUDS EXPECTED. THE RIDGE SHIFTS E BY THU AS ANOTHER TROUGH DEEPENS OVER THE E PAC. GUIDANCE CONTINUES TO DIVERGE IN REGARDS TO STRENGTH AND TIMING BUT THE OVERALL TREND HAS BEEN TOWARDS THE SLOWER GFS SOLUTION. MADE LITTLE CHANGE TO THE EXTENDED MAINTAINING CHC POPS ACROSS THE AREA THU INTO FRI WITH IMPROVING CONDITIONS SAT AS ANOTHER RIDGE BUILDS OVER THE E PAC. BC && .AVIATION...A FRONT CURRENTLY MOVING ACROSS NORTHWEST CALIFORNIA IS BRINGING THE TAF SITES A MIX OF WEATHER. GUSTY SOUTH WINDS AND RAIN ARE AHEAD OF THE FRONT WHILE SCATTERED SHOWERS AND LIGHT TO MODERATE NORTHWEST WINDS ARE BEHIND THE FRONT. SITES WILL GENERALLY BE IFR/MVFR DUE TO THE RAIN THIS MORNING. AS THE FRONT MOVES FURTHER TO THE EAST THE CONDITIONS WILL IMPROVE TO VFR. HOWEVER...VCSH WILL REMAIN A THREAT UNTIL AT LEAST NOON...ESPECIALLY ALONG THE COAST. STROZ && .MARINE...BUOY OBSERVATIONS THIS MORNING SHOW WINDS SHIFTING TO THE NORTH AND EASING AS A FRONT MOVES ACROSS THE WATERS. SEAS WILL REMAIN ELEVATED FOR A FEW MORE HOURS AS A NORTHWEST SWELL ASSOCIATED WITH THE FRONT PROPAGATES THROUGH THE WATERS. HOWEVER...WIND WAVES WILL SUBSIDE DURING THE MORNING HOURS. WINDS WILL REMAIN RELATIVELY LIGHT THROUGH MIDWEEK DUE TO A WEAK PRESSURE GRADIENT OVER THE AREA. ANOTHER NORTHWEST SWELL NEAR 10 FT WILL MOVE THROUGH THE WATERS ON TUESDAY AND GRADUALLY SUBSIDE THROUGH WEDNESDAY. THE NEXT THREAT OF HIGHER WINDS AND SEAS WILL BE TOWARDS THE END OF THE WEEK. STROZ && NORTHWEST CALIFORNIA COASTAL WATERS... SCA ALL WATERS. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Nov 21, 2:17 PM PST, 18 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 217 PM PST SAT NOV 21 2009 CAZ004-221400- UPPER TRINITY RIVER- 217 PM PST SAT NOV 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT AN APPROACHING STORM SYSTEM WILL BRING MORE RAIN AND MOUNTAIN SNOW TO NORTHWEST CALIFORNIA LATE SATURDAY AFTERNOON INTO SUNDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY RAIN AND UPPER ELEVATION SNOW WILL CONTINUE THROUGH LATE MORNING. .SPOTTER INFORMATION STATEMENT...
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 21, 10:36 PM PST | Gale Warning | EKA | 84 min | |
| Nov 21, 10:36 PM PST | Hazardous Seas Warning | EKA | 84 min | |
| Nov 22, 8:48 AM PST | Small Craft Advisory for Hazardous Seas | EKA | 48 hr |
Nearby
Hazardous Seas Warnings in California, 2009Every hazardous seas warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.